Med Poll -- please respond

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lilsismj
Regular Member


Date Joined Sep 2005
Total Posts : 133
   Posted 11/8/2006 6:53 AM (GMT -7)   
So, I have another pdoc appointment tonight where we will be discussing a new course of meds. I feel like I'm running out of options and need some hope. So, I was wondering if everyone could share what meds they are currently on that are working. I'm going on almost a year trying to find the right combo. Right now I'm on zoloft, xanax and haldol -- which isn't working. I've also tried Seroquel, Geodon, Zyprexa, Lithium, Risperdal and all the SSRI's. Need some hope that the answer is out there. would appreciate any replies. Thanks for your support.

indygirl
Regular Member


Date Joined Oct 2006
Total Posts : 20
   Posted 11/8/2006 12:13 PM (GMT -7)   
For over 5 years, I was on the following:

Wellbutrin XL-450 mg.
Effexor XR-225 mg.
Risperdal-1 mg.

All 3 seemed to work well for me. Hope this helps.
DX: Clinical Depression 12/95 & Bi-Polar Disorder 10/03

RX: Stopped Antidepressants 08/06 & Metformin ER 1500 mg. (Fertility)


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 11/8/2006 12:53 PM (GMT -7)   
Hi lilsismj,

I'm just a unipolar depression gal, so no help on this whatsoever I'm afraid. What5 I would reinforce, however, is that different meds work differently for different people. Your best bet on this is to go back to the characteristics of your diagnosis with your pdoc: some bp meds are better for bp1, some for bp2, some for bp mixed states, some for bp rapid cycling. Remember too that not all anti-depressants are SSRIs and sometimes the other types are good for people who are SSRI anti-d resistant; so do ask your doc about those (e.g. MAOIs).

Good luck!!

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Moderator, Bipolar Forum


ridinhi
New Member


Date Joined Nov 2006
Total Posts : 3
   Posted 11/10/2006 5:14 AM (GMT -7)   
I was misdiagnosed with depression 2 years ago and was prescribed Prozac. I always thought I could handle things, but instead they got worse. Much worse. My diagnosis was changed to bp2 a few months ago and my dr put me on Zyprexa to accompany the Prozac. My mood swings and bouts of rage actually got worse. Now add dizziness and vertigo to the symptoms/side-effects. Abilify didn't help either. Now I'm on Seroquel 3 times a day and Prozac twice daily. I've experienced some improvement, but I honestly believe the Prozac just isn't working. My therapist and family doc want to give it more time. Whatever...

D_J
Regular Member


Date Joined Nov 2006
Total Posts : 30
   Posted 11/11/2006 4:28 AM (GMT -7)   
lilsismj-
Currently, I'm taking 150mg Wellbutrin XL and 200 mg Lamictal daily. I prefer to use the lowest possible dosages with medications in the event that they lose effectiveness. Some people I know like to periodically increase their dosages when they begin to feel better, however, I think this response is a positive feedback loop that leads to only more meds. With this combo, I feel pretty much normal and not bipolar at all. This is probably for mainly a BP II depressive condition, but I have experienced month long bouts of mania as well. Give any new medications atleast 2-3 months before judging them. That is pretty key with anything, initially, your body probably won't appreciate foreign substances.

-D

CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 11/11/2006 3:15 PM (GMT -7)   
Hi ridinhi,

Welcome to HW! Really glad you've found us.

I'm not surprised you're fed up with people saying you should give the Prozac more time. 2 years is *more* than enough time you may think. But your diagnosis was then changed a few months ago and the new mix may have changed how the Prozac is working (i.e. not sending you into mania/hypomania anymore). D_J is right: always give new meds or new med combos a good chance: it can take up to 12 weeks for full effects.

Do keep posting! :)

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Moderator, Bipolar Forum


Jade11
Regular Member


Date Joined Feb 2006
Total Posts : 105
   Posted 11/11/2006 4:29 PM (GMT -7)   
I am currently on Lithium 1200 mg. I take the four pills at night to get the 1200 mg, and I don't have any side effects.  I feel pretty normal, and people don't notice any symptoms of bipolar disorder.  However, I see that you have already tried lithium. Well not everyone responds the same to the same meds.  Here are some other options:
 
I know someone on Lamictal, and it works great.  Other mood stabalizers that have worked well with people are Depakote, and Tegretol.  I would recommend finding a good mood stabalizer, and then whatever else you need for depression, anxiety, etc.
 
 

Djonma
Regular Member


Date Joined Aug 2005
Total Posts : 285
   Posted 11/11/2006 4:40 PM (GMT -7)   
I'm currently on Epilim Chrono, which is Sodium Valproate which is a mood stabiliser.
I'm only on 500mg which helped a lot at first, then tailed off and is only keeping the extreme mania away, though I am getting some episodes of it.
The dosage isn't high enough really, but I think that when we've got it right it will work pretty well.

I've just been put on Lofepramine (Feprapax or Gamanil) 70mg at night. I only started it last night so I can't really say how it is. That one's a tricyclic antidepressant. It's considered to be a weak one by most doctors but we went for it because the sedative effect is much lower and I need to be awake for Uni. I was on amitriptiline once and that just knocked me out.
I felt the medicine working, that odd feelingyou get in your mind and head, last night.
I couldn't sleep at all though :-(
Let's hope it starts working properly and helps lift me out of my funk soon!

I'm on Quetiapine (Seroquel) when needed.
This is for when my mania is really bad.
My pdoc didn't want to increase the Epilim AND give me a new antidepressant at the same time as we wouldn't be able to work out which one was helping.
But I had to get something for when I'm bad manic-wise. It's more because I'm scared of who I become. I can't cope with wanting to hurt people and myself. It's not me at all. So he gave me a supply of seroquel that I can take if I feel myself getting bad. I've not had to take it yet, I got those at the same time as the antidepressant, so only yesterday!

This probably isn't much help, because I've barely taken the recent ones.
I do like the Epilim though, and it has less side effects than lithium, though I think more than something like carbemazepine (which is what my Mum is on).
I've not had any side effects though, other than some weight gain *sigh*.
Thoracic Outlet Syndrome from birth - Diagnosed 1999
Fibromyalgia from birth - Diagnosed 2005
(?) Ulcerative Colitis - waiting for tests
(?) BiPolar
Thrombocytosis

Epilim Chrono 500mg at night (Sodium Valproate)
Lofepramine (Feprapax or Gamanil) 70mg at night.
Quetiapine (Seroquel) when needed.


Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 11/13/2006 9:28 AM (GMT -7)   
Depakote - 1500 mg, Seroquel 100 mg, Xanax 5.5 mg (taperin off).


Bipolar Mixed

Post Edited (Green Lantern) : 11/17/2006 8:52:06 AM (GMT-7)


CapninHapnin
Regular Member


Date Joined Sep 2006
Total Posts : 285
   Posted 11/13/2006 6:32 PM (GMT -7)   
I'm no help. I take some pink ones, some white ones, and some blue colored ones. Could be jelly beans for all I know.

Cap
I want "I wish I had one more day to spend at the office" on my tombstone.


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 11/14/2006 4:26 PM (GMT -7)   

Ha ha Cap! -- I needed a laugh! :) -- I should wag my finger at you nono for not knowing as much about your meds as possible ... BUT, whatever they are, they've not broken that funny bone! :) -- Mind you, you were in hospital recently, weren't you? Might it be time for you and your pdoc to start looking into your meds again so that you can work out a programme that doesn't allow things to get that bad. Oh, I hate being serious when you've just made me laugh (a rare thing at the moment), but it just struck me and I thought I'd say it.

Rosie x


********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Moderator, Bipolar Forum


lilsismj
Regular Member


Date Joined Sep 2005
Total Posts : 133
   Posted 11/15/2006 3:25 PM (GMT -7)   
I don't know what I'm going to do. Zyprexa worked for me but caused a very quick weight gain. I'm going to an endcronologist on the 29th and hopefully can get on something that will counteract that effect. I'm trying not to get my hopes up or I will crash if it is not possible. I just feel so lost. I don't know what to do.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:24 AM (GMT -7)
There are a total of 2,733,998 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
249 Guest(s), 8 Registered Member(s) are currently online.  Details
momto2boys, don826, wthj53, THE HAPPY TURTLE, Loutucky, Dr WHO, Stanislav, soynomore


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer